+ Reply to Thread
Page 3 of 4 FirstFirst 1 2 3 4 LastLast
Results 21 to 30 of 32
  1. #21
    Junior Member
    Join Date
    Feb 2012
    Posts
    12

    Default

    Looks like something you would see on TV,

  2. #22
    Junior Member
    Join Date
    Feb 2012
    Posts
    12

    Default

    Well they was a post above mine,must have have been spam and removed.

  3. #23
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,444

    Default

    Quote Originally Posted by Aznstan View Post
    I started taking 5% minoxidil for about a year now and I didn't really notice a difference. My hair was thinning more noticeably and shedding more around 3 years ago (i'm 25 now) and finally i just decided to take the plunge and go on propecia for a 3 month trial. I'm about 2.5 months in and haven't noticed a huge difference yet although i think i did go through some sort of shedding period, but i think that could've either been attributed from the propecia OR from a stressful job situation that i had occurring around the same time i started the treatment.
    After reading the permanent side effects stories...some of them saying people experience them immediately, I'm once again nervous about taking propecia long term.

    So my question is has anyone encountered side effects and if so how immediate/noticeable were they? For me being 2 months in I have not encountered any sexual side fx whatsoever, actually i have a high libido and it hasn't really gone down and I still can ejaculate a lot =/
    Would reducing the propecia from 1 pill a day to 1 pill every other day still help but not carry as much side effect?

    Thanks to all for the great forum and for reading my long post!
    If you browse around the forum, you'll see a good number of members who say they've experienced finasteride side effects. The real-world rate is very low, so don't psych yourself out by reading scary stories on the internet. Just be reasonable and keep an eye on your body; if you feel you start experiencing side effects, my advice is to talk to your doctor about them.
    We currently don't know if finasteride can cause "permanent" side effects. There is a very small population of men who feel this has happened to them, but it hasn't been verified through research.

    As for my case, I noticed a slight change in my ejaculate while on this medicine. I'm not sure if it's from finasteride, but it is possible.
    That said, I've been on it for close to a year and a half with no significant side effect whatsoever. My sex life is normal.

    Taking 1 mg every two days will definitely still help your hair, but it's hard to say how much less effective it will be. If I were you, I would continue taking it as prescribed unless you experience unwanted effects.

    Also, just so you know, 3 months won't be long enough to determine whether finasteride is working for you. Most hair loss specialists would probably suggest you give it a year.

    Good luck!

  4. #24
    Member
    Join Date
    Jan 2012
    Posts
    58

    Default

    Hey guys. People in the thread I started are bugging the shit out of me so i'm gonna jump in this discussion. I'm sure they will be over here ranting shortly

    Anyways, I've been on less than 1mg fin for about 2 weeks now (i got the 5mg proscar and split them 5 times so each dose is between .75 and 1.25mg) I wanted to start with a smaller dose and work my way up if I have no side effects. So far so good. My hair fall has stopped almost completely (no longer on my brush, or pillow, or shower drain). I hope this continues. I've heard it takes 3 months to truly evaluate side effects, is this true? So far no sexual sides. The first few days when I had sex I thought my erections were a little less hard. It seems to have gone back to normal now. Anyways, just wanted to report my experience so far. I waited 3 years to start fin because I was unsure about it.

  5. #25
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,259

    Default

    It can take months and even years for side effects to show up. For me it was 2-3 months. I think the longer it's been the less likely you'll have any. If you make it past 6 months I think you're likely to be fine.

  6. #26
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,444

    Default

    I just realized the post I responded to is over a year old. Oops!

  7. #27
    Member
    Join Date
    Jan 2012
    Posts
    58

    Default

    Quote Originally Posted by chrisis View Post
    It can take months and even years for side effects to show up. For me it was 2-3 months. I think the longer it's been the less likely you'll have any. If you make it past 6 months I think you're likely to be fine.
    Thanks chrisis. Guess we'll wait and see. Keeping my fingers crossed. Are you still gonna start fin again? I'm tring to cut the smallest peices I can from a 5mg tablet. So some days i probably only get .50 of a mg and other days a full mg. I still have alot of my hair (35 years old) but my hairline is starting to recede pretty bad and my crown/vertex is starting to thin as well. I guess this is more of a prevention than anything else. If i re-grow a little then thats just an added bonus. Take care

  8. #28
    Member
    Join Date
    Jan 2012
    Posts
    58

    Default Split dose

    I forgot to ask this in my last post but would there be any benefit to splitting the dose of Fin?? Like .05 in the AM and .05 in PM. I'm sure someone has done this. It makes sense from a medical standpoint but.

  9. #29
    Senior Member
    Join Date
    Aug 2011
    Posts
    155

    Default


  10. #30
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,259

    Default

    Quote Originally Posted by jayth View Post
    Thanks chrisis. Guess we'll wait and see. Keeping my fingers crossed. Are you still gonna start fin again?
    I'm gonna start it back up at 0.25mg once the side effects are gone. I think they're slowly ebbing away.

    Good luck and let us know how you get on! You might find it easier to get the 1mg tablets rather than 5mg. It's best to have a consistent dose. If you're cutting a 5mg any smaller than into quarters, I can't imagine that would be easy!

Similar Threads

  1. Question about pain after hairtransplant. Is the pain permanent?
    By Paso in forum Hair Transplant: Start Your Own Topic
    Replies: 16
    Last Post: 07-05-2011, 09:06 PM
  2. Concerns About Camouflaging a Hair Transplant Scar
    By tbtadmin in forum IAHRS Info Center Discussion
    Replies: 2
    Last Post: 03-09-2009, 10:41 AM
  3. Replies: 2
    Last Post: 03-08-2009, 11:18 AM
  4. Dealing With Hair Loss and My Concerns For The Future | Mike?s Hair Loss Story
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 11-21-2008, 01:41 PM
  5. Concerns About Shedding From Propecia - What Are The Chances It Will Occur?
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 11-21-2008, 01:41 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» The Bald Truth

» Recent Threads

balding or just mature hairline? ????????
Today 08:46 PM
Last Post By dyi
Today 11:20 PM
Dr Mwamba to offer cutting edge procedures from January 2015!
12-01-2014 06:34 AM
Last Post By Boldy
Today 10:51 PM
How many grafts do you think I need? (PIC)
12-09-2014 10:13 AM
Last Post By Cold
Today 10:15 PM
Should I cancel my second FUE treatment?
12-14-2014 08:48 AM
by motley
Last Post By Cold
Today 10:14 PM
6 Month update 2045 total grafts with Dr. Cole
07-22-2014 05:25 PM
Last Post By Cold
Today 09:59 PM